David Jones is a 42-year male who presented to the
Need help with this assignment?Get an original answer from a qualified tutor — from $10/page.
Get it written →David Jones is a 42-year male who presented to the emergency room with new onset atrial fibrillation and was admitted to the cardiac telemetry unit after converting to normal sinus rhythm following the administration of a calcium channel blocker- diltiazem
When you enter the room, David’s wife states “he is acting different”
What nursing assessment do you complete immediately?
During your assessment, you note he has left sided facial droop, slurred speech, and is unable to hold up his left arm for more than 5 seconds
What is your priority action?
What might be happening to David?
You call a code stroke and the charge nurse arrives with the code cart to assist you. You verify that suction is available at the bedside. About 10 minutes later, the neurologist arrives, and states David’s NIH Stroke Scale is 30. He orders a CT, which shows no signs of a bleeding in the brain.
What are some possible interventions?
What are the contraindications for thrombolytics like tPA (alteplase)?
You administer tPA per protocol, initiate 15-minute vital signs and neuro checks, while continuing to monitor the patient for any changes in condition.
What are some complications related to tPA administration?
How would you explain the physiology of what happened to David and his wife?
Two days later, the provider rights discharge orders for David. He is discharged with Clopidogrel, Aspirin, Cardizem, and Metoprolol
What education topics should be discussed prior to discharging David?
What medication education will you provide?
Get a plagiarism-free answer to this question
Send us your instructions and we’ll match you with the best writer in your subject.
- 100% human-written, zero AI
- Turnitin report included
- Confidential — we never share your data
- Free revisions & refunds